Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 182, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 8, 2020, 2:14 AM CDT for McIntosh County, Pittsburg County, Oklahoma. It was in force for 61 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2020, 2:14 AM CDT (07:14 UTC)
- Expired
- May 8, 2020, 3:15 AM CDT
- In force
- 61 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties McIntosh County, OK, Pittsburg County, OK
The radar
The Norman radar (KTLX), 134 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 2:30 AM CDT | TSTM WND GST 61 | 7 Wsw Haywood, OK | STUART MESONET MEASURED THUNDERSTORM WIND GUST TO 61 MPH. |
| May 8, 2:43 AM CDT | TSTM WND GST 64 | Mcalester Regional Airp, OK | |
| May 8, 2:45 AM CDT | TSTM WND DMG | Mcalester, OK | SEVERAL PICS RELAYED VIA TWITTER OF TREE DAMAGE IN MCALESTER. TIME ESTIMATED BY RADAR AND ASOS WIND GUST MEASUREMENT AT KMLC. |
| May 8, 2:52 AM CDT | TSTM WND DMG | Bache, OK | REPORT OF MULTIPLE POWER LINES DOWN ACROSS HIGHWAY 270 IN BACHE. |
| May 8, 2:54 AM CDT | TSTM WND DMG | Hartshorne, OK | OFF DUTY PD IN HARTSHORNE REPORTED DOWNED POWER LINES. HALF OF TOWN WITHOUT POWER. |
| May 8, 2:56 AM CDT | TSTM WND DMG | 4 S Blanco, OK | TREE LIMBS APPROXIMATELY 3 INCHES IN DIAMETER REPORTED SNAPPED BY THUNDERSTORM WINDS. |
| May 8, 2:56 AM CDT | HAIL 1.75 | 4 S Blanco, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 11:25 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1914 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 596 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
691
WUUS54 KTSA 080714
SVRTSA
OKC091-121-080815-
/O.NEW.KTSA.SV.W.0182.200508T0714Z-200508T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
214 AM CDT Fri May 8 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern McIntosh County in southeastern Oklahoma...
Pittsburg County in southeastern Oklahoma...
* Until 315 AM CDT.
* At 213 AM CDT, severe thunderstorms were located along a line
extending from 5 miles southwest of Dustin to 7 miles northeast of
Stonewall, moving east at 50 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Mcalester... Eufaula...
Hartshorne... Krebs...
Kiowa... Savanna...
Crowder... Alderson...
Canadian... Indianola...
Hanna... Ashland...
Raiford... Haywood...
Blocker... Arrowhead State Park...
Mcalester Regional Airport... Scipio...
Blanco... Haileyville...
LAT...LON 3468 9589 3468 9609 3505 9609 3506 9607
3509 9606 3512 9603 3512 9601 3515 9601
3515 9598 3527 9598 3529 9546 3503 9548
3503 9551 3460 9552 3459 9588
TIME...MOT...LOC 0713Z 284DEG 47KT 3522 9611 3474 9644
HAIL...0.88IN
WIND...60MPH
$$3 follow-up statements
397
WWUS54 KTSA 080740
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
240 AM CDT Fri May 8 2020
OKC091-121-080815-
/O.CON.KTSA.SV.W.0182.000000T0000Z-200508T0815Z/
McIntosh OK-Pittsburg OK-
240 AM CDT Fri May 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR SOUTHWESTERN MCINTOSH AND PITTSBURG COUNTIES...
At 239 AM CDT, severe thunderstorms were located along a line
extending from 3 miles southwest of Indianola to 3 miles northwest of
Mcalester Regional Airport to Wardville, moving southeast at 55 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Oklahoma Mesonet measured winds at Stuart Oklahoma.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Mcalester... Hartshorne...
Krebs... Kiowa...
Savanna... Crowder...
Alderson... Canadian...
Indianola... Hanna...
Ashland... Haywood...
Blocker... Arrowhead State Park...
Mcalester Regional Airport... Blanco...
Haileyville... Pittsburg...
Arpelar... Dow...
LAT...LON 3468 9609 3492 9609 3497 9601 3504 9596
3509 9593 3514 9592 3523 9593 3529 9546
3503 9548 3503 9551 3460 9552 3459 9588
3468 9589
TIME...MOT...LOC 0739Z 301DEG 55KT 3513 9581 3492 9584 3466 9602
HAIL...0.88IN
WIND...60MPH
$$695
WWUS54 KTSA 080755
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
255 AM CDT Fri May 8 2020
OKC091-080805-
/O.CAN.KTSA.SV.W.0182.000000T0000Z-200508T0815Z/
McIntosh OK-
255 AM CDT Fri May 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MCINTOSH COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
southeastern Oklahoma.
LAT...LON 3468 9589 3488 9579 3502 9578 3511 9573
3520 9570 3520 9568 3522 9568 3523 9549
3503 9548 3503 9551 3460 9552 3459 9588
TIME...MOT...LOC 0755Z 284DEG 51KT 3506 9552 3485 9555 3459 9573
$$
OKC121-080815-
/O.CON.KTSA.SV.W.0182.000000T0000Z-200508T0815Z/
Pittsburg OK-
255 AM CDT Fri May 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR CENTRAL PITTSBURG COUNTY...
At 255 AM CDT, severe thunderstorms were located along a line
extending from 2 miles east of Blocker to Hartshorne to 3 miles north
of Daisy, moving east at 60 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Mcalester... Hartshorne...
Krebs... Crowder...
Alderson... Canadian...
Blocker... Arrowhead State Park...
Mcalester Regional Airport... Blanco...
Haileyville... Pittsburg...
Dow... Bache...
Featherston...
LAT...LON 3468 9589 3488 9579 3502 9578 3511 9573
3520 9570 3520 9568 3522 9568 3523 9549
3503 9548 3503 9551 3460 9552 3459 9588
TIME...MOT...LOC 0755Z 284DEG 51KT 3506 9552 3485 9555 3459 9573
HAIL...0.88IN
WIND...60MPH
$$689
WWUS54 KTSA 080810
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
310 AM CDT Fri May 8 2020
OKC121-080820-
/O.EXP.KTSA.SV.W.0182.000000T0000Z-200508T0815Z/
Pittsburg OK-
310 AM CDT Fri May 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PITTSBURG COUNTY WILL
EXPIRE AT 315 AM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
southeastern Oklahoma.
LAT...LON 3468 9589 3488 9579 3502 9578 3511 9573
3520 9570 3520 9568 3522 9568 3523 9549
3503 9548 3503 9551 3460 9552 3459 9588
TIME...MOT...LOC 0810Z 284DEG 47KT 3502 9533 3481 9536 3455 9554
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 12:27 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 8, 12:27 AM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1227 AM CDT Fri May 8 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Cigs to lower to MVFR categories as TSRA chances increase from the W-NW overnight. Activity expected to be east of KFSM by 11z, with a period of MVFR/brief IFR cigs to continue into mid-late morning before cigs rise to VFR categories scatter out by afternoon. Additionally, gusty NW-N winds will prevail from mid late morning through 00z-02z. && .PREV DISCUSSION... /Issued 836 PM CDT Thu May 7 2020/ ..UPDATE... DISCUSSION... A gradually weakening cluster of storms was located over northwest Arkansas at the time of writing (8PM). Small hail has been reported with this cluster. These storms will continue to weaken as they move into more meager MUCAPE to the east. A brief period of dry weather in between systems will start relatively soon and will continue through about 03 or 04Z. Storm chances will increase greatly after 03Z as a cold front approaches the area. In fact, the next round of strong to severe storms has already gotten underway across portions of SW KS. As for the Tulsa CWA, elevated instability is expected to increase ahead of the front late this evening (MUCAPE on the order of 500 to 1000J/kg along and west of a line from about Vinita to Muskogee to Wilburton) should allow (along with improved lift from the passing cold front) for stronger, marginally severe, storms to be sustained as opposed to the round late this afternoon which had little instability to work with. Effective bulk shear of 50 to 65kts this evening and overnight will be more than sufficient for elevated supercells to be sustained where instability can help keep them supported. It appears the best parameters for severe weather (especially the instability component) will come together over SE OK tonight. Most CAM solutions also seem to be on board with widespread convection (most likely strong to severe) over SE OK by 08 or 09Z tonight. This, as a result, is the most likely location within the CWA to see severe storms tonight. A more marginal risk for severe weather exists from about I-40 and northward mostly due to lower MUCAPE concerns. In addition to the severe weather threat, heavy rainfall could lead to localized flash flooding over parts of SE OK tonight. IVT plots have had a great handle on this potential over the past few days with a bullseye signal for heavy rainfall continuing to be over SE OK. PWATs are also expected to climb between 1.5 to 1.9" just ahead of the front, in tandem with storms, which are near record values for this time of year. These two factors add to added confidence in heavy rainfall over SE OK tonight which could lead to localized flash flooding. With all that said, the main severe threats for tonight will be large hail up to golf ball size and damaging wind gusts up to 65mph. A short lived tornado can't be ruled out across portions of far SE OK where storms have the best chance to be closer to the surface where dew points near 60 will reside. Trends will continue to be monitored. Snider && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....23
Hazardous weather outlook, May 7, 5:08 PM CDT, 9 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
508 PM CDT Thu May 7 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
508 PM CDT Thu May 7 2020
...STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL
AND DAMAGING WIND GUSTS WILL BE POSSIBLE THIS EVENING AND
OVERNIGHT, AN ISOLATED SHORT-LIVED TORNADO IS POSSIBLE AS WELL...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening and Tonight.
TORNADO.
RISK...Limited.
AREA...Southeast Oklahoma.
ONSET...This evening and overnight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA... Eastern Oklahoma.
ONSET... This evening and overnight.
FLASH FLOOD.
RISK...Limited.
AREA... Southeast Oklahoma and West-Central Arkansas.
ONSET... This evening and overnight.
HEAVY RAIN.
RISK...Elevated.
AREA... Eastern Oklahoma and Northwestern Arkansas.
ONSET... This evening and overnight.
DISCUSSION...
There is an elevated threat for severe weather this evening and
overnight across southeastern Oklahoma. The main severe threats
for tonight in this area will be large hail up to golf ball size
and damaging wind gusts up to 65 miles per hour. There is also a
limited threat for quickly developing short-lived tornadoes.
Northeast Oklahoma and northwest Arkansas, defined by points
north of Interstate 40, will see a limited threat for severe
weather this evening with the main severe threats being large
hail, isolated damaging wind gusts, and a very low non zero chance
for a short-lived tornado.
Along with the threat for severe weather, heavy rainfall is
expected to fall across much of the area with an elevated risk
expected across southeast Oklahoma. The heaviest rainfall in
southeast Oklahoma will likely fall late tonight as storms move
into the area. A limited flash flooding threat also exists across
southeast Oklahoma in accordance to the locally heavy rainfall
expected.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...High Wind Potential.
SATURDAY AND SUNDAY...No Hazards.
MONDAY THROUGH WEDNESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Storm potential will be quickly ending on Friday morning as a cold
front sweeps through. Strong north winds with gusts to near 30 mph
are possible.
Thunderstorm chances return next week, with very low severe
potential until the middle to latter part of the week.
weather.gov/tulsa contains additional information.
SniderIn the hours before
Special weather statement, May 7, 11:53 PM CDT, 2 hours 21 minutes before
Special Weather Statement National Weather Service Tulsa OK 1153 PM CDT Thu May 7 2020 OKZ060-064-066-080530- Tulsa OK-Okmulgee OK-Creek OK- 1153 PM CDT Thu May 7 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CREEK...NORTHWESTERN OKMULGEE AND SOUTH CENTRAL TULSA COUNTIES UNTIL 1230 AM CDT... At 1152 PM CDT, a strong thunderstorm was located 8 miles east of Shamrock, moving east at 45 mph. Nickel size hail will be possible with this storm. Locations in or near the path include... Bristow... Bixby... Sapulpa... Jenks... Glenpool... Kiefer... Beggs... Mounds... Kellyville... Liberty... This includes Interstate 44 between mile markers 190 and 211. A Severe Thunderstorm Watch remains in effect until 600 AM CDT for northeastern Oklahoma. LAT...LON 3588 9656 3605 9650 3599 9590 3571 9601 TIME...MOT...LOC 0452Z 283DEG 37KT 3595 9645
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:01 PM CDT | Special Weather Statement | TSA | Delaware | 29 min |
| May 7, 11:53 PM CDT | Special Weather Statement | TSA | Creek | 37 min |
| May 8, 2:49 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 56 min |
| May 8, 2:53 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 53 min |
| May 8, 3:22 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 53 min |
| May 8, 3:44 AM CDT | Special Weather Statement | TSA | LeFlore | 31 min |
| May 8, 2:16 PM CDT | Frost Advisory | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Nowata and 3 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.